Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 12, 2009, 2:33 PM CDT for 4 counties in Arkansas. It was in force for 27 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 2:33 PM CDT (19:33 UTC)
- Expired
- Jun 12, 2009, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 29 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:42 PM CDT | FUNNEL CLOUD | 3 Sw El Paso, AR | FUNNEL CLOUD REPORTED. |
| Jun 12, 2:42 PM CDT | TORNADO | 3 Sw El Paso, AR | FUNNEL CLOUD REPORTED. |
| Jun 12, 2:45 PM CDT | TSTM WND DMG | 5 N Cabot, AR | TREES ON HOUSES IN THE GREYSTONE AREA. |
| Jun 12, 2:45 PM CDT | TSTM WND DMG | 5 Nw Cabot, AR | TREES WERE BLOWN DOWN AT MOUNTAIN SPRINGS. |
| Jun 12, 2:45 PM CDT | TSTM WND DMG | El Paso, AR | POWER LINES WERE DOWN ACROSS HIGHWAY 64 AT EL PASO. |
| Jun 12, 2:50 PM CDT | TSTM WND DMG | Cabot, AR | TREES DOWN ON HWY 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 121933 TORLZK ARC045-085-119-145-122000- /O.NEW.KLZK.TO.W.0033.090612T1933Z-090612T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 233 PM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS NORTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS NORTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS SOUTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 300 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTHEAST OF LAKE CONWAY NEAR SALTILLO...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... VILONIA... GREYSTONE... WARD... OLD AUSTIN... CABOT... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3515 9192 3492 9192 3497 9242 3515 9242 TIME...MOT...LOC 1933Z 274DEG 33KT 3505 9230 $$ 46
1 follow-up statement
000 WWUS54 KLZK 121940 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT FRI JUN 12 2009 ARC045-085-119-145-122000- /O.CON.KLZK.TO.W.0033.000000T0000Z-090612T2000Z/ PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR- 240 PM CDT FRI JUN 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHWESTERN WHITE...SOUTHERN FAULKNER...NORTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST SOUTHWEST OF VILONIA...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREYSTONE...WARD...CABOT AND OLD AUSTIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SAFE LOCATION NOW && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR ARKANSAS. LAT...LON 3515 9192 3492 9192 3497 9242 3515 9242 TIME...MOT...LOC 1939Z 274DEG 33KT 3505 9226 $$ 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 12, 12:45 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 12, 12:45 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT FRI JUN 12 2009 .AVIATION... OVERALL VFR CONDITIONS THIS AFTERNOON AND EVENING...EXCEPT WITH SHOWERS AND THUNDERSTORMS. MVFR TO ISOLATED IFR CONDITIONS WITH THUNDERSTORMS. SOME SEVERE STORMS POSSIBLE TO AFFECT NORTHERN TAFS EARLY THIS AFTERNOON...TO MID AFTERNOON CENTRAL AR...WHILE OVER SOUTH LATE AFTERNOON TO EARLY EVENING...AS A LINE OF STRONG TO SEVERE STORMS MOVES FROM THE NORTHWEST TO THE SOUTHEAST ACROSS ARKANSAS. WINDS SOUTH 5 TO 15 MPH...EXCEPT STRONGER AND FROM THE WEST TO NORTHWEST WITH THE LINE OF STORMS. (59) && .PREV DISCUSSION... /ISSUED 1030 AM CDT FRI JUN 12 2009/ .UPDATE... HAVE UPDATED THE FORECAST TO RAISE POPS FOR THIS AFTERNOON AND INCLUDE SEVERE WORDING. LARGE COMPLEX OF STORMS WILL CONTINUE TO PROPAGATE SOUTHWARD NEAR A STALLED/SLOW MOVING FRONTAL BOUNDARY AND INTO NORTHERN/CENTRAL ARKANSAS THIS AFTERNOON. AT THE SAME TIME STORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF IT. BIGGEST THREATS WILL BE HAIL AND WIND. ALL UPDATES OUT FOR THE TIME BEING. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 57
Hazardous weather outlook, Jun 12, 11:15 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1115 AM CDT FRI JUN 12 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1115 AM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE WILL BE MOST CONCENTRATED ALONG AND TO THE NORTH OF INTERSTATE 40. THESE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD...DAMAGING WIND GUSTS. VERY LARGE HAIL...GOLF BALL SIZE AND LARGER...WILL ALSO OCCUR WITH THE STRONGEST STORMS. A COMPLEX OF SEVERE THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA WILL MOVE INTO WESTERN PORTIONS OF ARKANSAS DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS HAVE PRODUCED NUMEROUS DAMAGING WIND GUSTS AND LARGE HAIL ACROSS EASTERN OKLAHOMA. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THIS THIS COMPLEX TO MOVE ACROSS NORTHERN AND CENTRAL ARKANSAS DURING...BETWEEN NOON AND 4 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY NEXT WEEK AS THE FRONTAL BOUNDARY MEANDERS NORTH AND SOUTH OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE HIGH LEVELS OF INSTABILITY EXPECTED ACROSS THE REGION. THREAT FOR LOCALIZED FLASH FLOODING WILL ALSO CONTINUE THROUGH EARLY NEXT WEEK WITH PLENTY OF MOISTURE IN PLACE...AND WITH MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED. STEADILY INCREASING SURFACE TEMPERATURES WILL ALSO BECOME A THREAT BEGINNING LATE WEEKEND INTO LATE NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTHERN UNITED STATES. HIGH TEMPERATURES WILL WARM WELL INTO THE 90S BY NEXT WEEK...AND FORECAST HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 BY LATE THIS WEEKEND...AND NEAR 105 BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF NORTHERN AND CENTRAL ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55/57/61
In the hours before
Local storm report, Jun 12, 1:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
134 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 N CLARKSVILLE 35.47N 93.47W
06/12/2009 JOHNSON AR EMERGENCY MNGR
TREES REPORTED TO BE UPROOTED.
&&
55Local storm report, Jun 12, 1:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND GST 4 ENE CLARKSVILLE 35.48N 93.41W
06/12/2009 E70 MPH JOHNSON AR TRAINED SPOTTER
TREES REPORTED TO BE DOWN.
&&
55Local storm report, Jun 12, 1:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 10 W DANVILLE 35.05N 93.57W
06/12/2009 YELL AR EMERGENCY MNGR
TREES REPORTED TO BE DOWN.
&&
55Local storm report, Jun 12, 1:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
159 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND GST 1 E RUSSELLVILLE 35.27N 93.12W
06/12/2009 E60 MPH POPE AR TRAINED SPOTTER
&&
55Local storm report, Jun 12, 2:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
206 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG BOONEVILLE 35.14N 93.92W
06/12/2009 LOGAN AR EMERGENCY MNGR
TREES REPORTED TO HAVE FALLEN ON A TRAILER.
0110 PM TSTM WND DMG PARIS 35.29N 93.72W
06/12/2009 LOGAN AR EMERGENCY MNGR
ROOF DAMAGE WAS REPORTED
&&
55Local storm report, Jun 12, 2:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CONWAY 35.09N 92.45W
06/12/2009 FAULKNER AR PUBLIC
TREE FELL ON MANS HOUSE.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Prairie, Pulaski | 20 min |
| Jun 12, 12:26 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 49 min |
| Jun 12, 1:04 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton | 56 min |
| Jun 12, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 66 min |
| Jun 12, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Johnson, Logan, Montgomery, Perry and 4 more | 47 min |
| Jun 12, 1:39 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Conway, Johnson, Logan, Marion, Newton and 3 more | 66 min |
| Jun 12, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Montgomery, Perry, Polk and 5 more | 56 min |
| Jun 12, 2:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Cleburne, Conway, Faulkner, Fulton and 6 more | 45 min |
| Jun 12, 2:26 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Hot Spring, Lonoke, Pulaski, Saline and 1 more | 64 min |
| Jun 12, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 7 more | 57 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Pulaski, White, Woodruff | 62 min |
| Jun 12, 3:05 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 55 min |
| Jun 12, 3:08 PM CDT | Tornado Warning | LZK | Monroe, Prairie, White, Woodruff | 37 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 47 min |
| Jun 12, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Grant, Jefferson, Lincoln, Monroe and 1 more | 58 min |
| Jun 12, 3:37 PM CDT | Tornado Warning | LZK | Independence, Jackson, White, Woodruff | 38 min |
| Jun 12, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 44 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 47 min |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.